MAUDE Adverse Event Report: SYNTHES GMBH T-PLIF IMPACTOR-STRAIGHT

SYNTHES GMBH T-PLIF IMPACTOR-STRAIGHT
Model Number 389.274
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in canada as follows: it was reported that sterilization discovered that all tplif instruments with a 'wooden' handle needs to be changed as there was presence of rust and the instruments on consignment are very old.Two (2) sets to address.No patient was impacted and no delays were obtained.This complaint involves one (1) device.This report is for one (1) t-plif impactor-straight this is report 1 of 1 for complaint#: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter's state: (b)(6).Initial reporter's phone number: (b)(6).The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was foreign substance at the end of the handle of t-plif impactor-straight, p/n: 389.274.No other problems identified.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the t-plif impactor-straight, p/n: 389.274 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.Dimensional inspection: n/a.Device history lot part number: 389.274, lot number: a7na39, manufacturing site: tuttlingen, release to warehouse date: week 39, 2004.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 18 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PLIF IMPACTOR-STRAIGHT
Common Device Name
IMPACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16536971
Report Number8030965-2023-03130
Device Sequence Number20414473
Product Code HWA
UDI-Device Identifier10705034775289
UDI-Public(01)10705034775289
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number389.274
Device Catalogue Number389.274
Device Lot NumberA7NA39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE CURETTE-RECTANGULAR 8MM WIDTH-LEFT; BONE CURETTE-RECTANGULAR 8MM WIDTH-RIGHT; BONE CURETTE-REVERSE ANGLE 7.5MM WIDTH-L; BONE CURETTE-REVERSE ANGLE 7.5MM WIDTH-R; BONE CURETTE-REVERSE ANGLE STRAIGHT 7.5M; BONE CURETTE-STRAIGHT 7.5MM WIDTH; BONE RASP 8MM WIDTH-LEFT; BONE RASP 8MM WIDTH-RIGHT; OSTEOTOME 12MM WIDTH; OSTEOTOME 8MM WIDTH; PLIF GRAFT PACKER; PLIF GRAFT PUSHER; T-PLIF IMPACTOR-ANGLED
Patient SexUnknown